Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 76, NWS Birmingham, AL

March 28, 2009Lee County, Macon County, Russell County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 28, 2009, 1:10 PM CDT for Lee County, Macon County, Russell County, Alabama. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2009, 1:10 PM CDT (18:10 UTC)
Expired
Mar 28, 2009, 1:45 PM CDT
In force
35 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Lee County, AL, Macon County, AL, Russell County, AL

What was reported inside it

TimeReportWhereRemark
Mar 28, 1:34 PM CDTHAIL 0.751 Nw Smiths Station, ALPENNY SIZE HAIL REPORTED AT PHILS MINI MART FROM A SECOND STORM MOVING THROUGH THE AREA.
Mar 28, 1:55 PM CDTHAIL 0.753 Wnw Smiths Station, ALPENNY SIZE HAIL REPORTED AT BLEEKER JUNCTION GAS STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 281810
SVRBMX
ALC081-087-113-281845-
/O.NEW.KBMX.SV.W.0076.090328T1810Z-090328T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
110 PM CDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHEASTERN MACON COUNTY IN SOUTHEAST ALABAMA...
  NORTHWESTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF HURTSBORO...

* UNTIL 145 PM CDT

* AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HURTSBORO...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UCHEE BY 115 PM CDT...
  SMITHS STATION...LADONIA AND BLEECKER BY 135 PM CDT...
  6 MILES NORTHWEST OF BIBB CITY BY 140 PM CDT...

LAT...LON 3221 8542 3224 8543 3224 8544 3231 8549
      3268 8509 3267 8508 3265 8509 3262 8506
      3259 8506 3253 8499 3249 8498
TIME...MOT...LOC 1810Z 227DEG 49KT 3229 8541

$$
3 follow-up statements
000 
WWUS54 KBMX 281815
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT SAT MAR 28 2009

ALC087-281825-
/O.CAN.KBMX.SV.W.0076.000000T0000Z-090328T1845Z/
MACON AL-
115 PM CDT SAT MAR 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON COUNTY IS
CANCELLED...

LAT...LON 3231 8532 3231 8534 3232 8537 3238 8538
      3268 8509 3267 8508 3265 8509 3262 8506
      3259 8506 3253 8499 3249 8498
TIME...MOT...LOC 1815Z 227DEG 49KT 3233 8535

$$

ALC081-113-281845-
/O.CON.KBMX.SV.W.0076.000000T0000Z-090328T1845Z/
RUSSELL AL-LEE AL-
115 PM CDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN LEE AND NORTH CENTRAL RUSSELL COUNTIES...

AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR UCHEE...OR 7 MILES NORTHEAST OF
HURTSBORO...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRAWFORD BY 130 PM CDT...
  SMITHS STATION...MONTEREY HEIGHTS...LADONIA SPORTS COMPLEX AND
  LADONIA BY 135 PM CDT...
  6 MILES NORTHWEST OF BIBB CITY BY 140 PM CDT...
  6 MILES SOUTHEAST OF BARTLETTS FERRY DAM BY 145 PM CDT...

LAT...LON 3231 8532 3231 8534 3232 8537 3238 8538
      3268 8509 3267 8508 3265 8509 3262 8506
      3259 8506 3253 8499 3249 8498
TIME...MOT...LOC 1815Z 227DEG 49KT 3233 8535

$$
000 
WWUS54 KBMX 281829
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 PM CDT SAT MAR 28 2009

ALC081-113-281845-
/O.CON.KBMX.SV.W.0076.000000T0000Z-090328T1845Z/
RUSSELL AL-LEE AL-
129 PM CDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN LEE AND NORTH CENTRAL RUSSELL COUNTIES...

AT 128 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED NEAR CRAWFORD...OR
11 MILES WEST OF PHENIX CITY...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHS STATION...MONTEREY HEIGHTS...LADONIA SPORTS COMPLEX AND
  LADONIA BY 135 PM CDT...
  BIBB CITY BY 140 PM CDT...
  6 MILES SOUTHEAST OF BARTLETTS FERRY DAM BY 145 PM CDT...

LAT...LON 3238 8518 3247 8529 3268 8509 3267 8508
      3265 8509 3262 8506 3259 8506 3253 8499
      3249 8498
TIME...MOT...LOC 1829Z 227DEG 49KT 3246 8518

$$

27
000 
WWUS54 KBMX 281839
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CDT SAT MAR 28 2009

ALC081-113-281845-
/O.CON.KBMX.SV.W.0076.000000T0000Z-090328T1845Z/
RUSSELL AL-LEE AL-
139 PM CDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN LEE AND NORTHEASTERN RUSSELL COUNTIES...

AT 138 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED WITH A HISTORY  
OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED NEAR SMITHS 
STATION...OR 6 MILES NORTHWEST OF PHENIX CITY...MOVING NORTHEAST AT 
55 MPH.

LAT...LON 3245 8507 3257 8518 3268 8509 3267 8508
      3265 8509 3262 8506 3259 8506 3253 8499
      3249 8498
TIME...MOT...LOC 1839Z 227DEG 49KT 3255 8506

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 12:30 PM CDT, 40 minutes earlier.

Area forecast discussion, Mar 28, 12:30 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT SAT MAR 28 2009

.UPDATE...FOR 18Z AVIATION...

&&

.DISCUSSION...

COMPLEX CONVECTIVE SITUATION UNFOLDING ACROSS CENTRAL ALABAMA.  FOR
STARTERS...THE OBVIOUS THORN IN OUR SIDE IS THE MASSIVE AMOUNT OF
CONVECTIVE ACTIVITY ALONG THE COAST WHICH HAS EFFECTIVELY CUT OFF
ANY RICH GULF MOISTURE AND INSTABILITY THAT MAY HAVE BEEN OBTAINABLE
THROUGH THE OVERNIGHT. QUESTION MARKS REMAIN AS TO WHAT WILL HAPPEN
AS THE SUN COMES UP AND THE WARM FRONTAL BOUNDARY STRUGGLES TO LIFT
NORTH.  RUC MODELS CONTINUE TO SUGGEST THE MUCAPE VALUES WILL REACH
1000 TO 1500 J/KG IN MANY OF THE COUNTIES EAST OF 65 AND SOUTH OF 20
THROUGH ABOUT 3 PM THIS AFTERNOON...HOWEVER IN SUBSEQUENT
RUNS...INSTABILITY PARAMETERS CONTINUE TO DECREASE.  FOR NOW...WE
HAVE ELECTED TO GO WITH A SEVERE THUNDERSTORM WATCH FOR MUCH OF THIS
AREA DUE TO THE WIND GUSTS WITH ANY BOWING SEGMENTS THAT MAY
DEVELOP...SIMILAR TO WHAT WAS MOVING ACROSS THE SOUTHWESTERN CWA.
THESE SIGNIFICANT TO SEVERE LINE SEGMENTS HAVE VENTURED AHEAD OF THE
MAIN FRONTAL BOUNDARY WHICH IS STILL OVER WESTERN MS.  IF CONDITIONS
CHANGE...I.E. THE GULF COAST CONVECTION CEASES...WE CAN ALWAYS
RE-EVALUATE AND UPGRADE AS NECESSARY.  NOT LOOKING FOR THAT TO
HAPPEN ATTM.

THINGS TO WATCH WILL COME A BIT LATER...AS ANOTHER LINE OF
CONVERGENCE IS POSSIBLE ON THE BACK EDGE OF THE MAIN LINE.  STARTING
TO SEE SOME EVIDENCE OF THAT HAPPENING IN CENTRAL MS.  THIS LINE MAY
HAVE A BETTER CHANCE OF SEEING SOME RETURN GULF FLOW AND ADDITIONAL
INSTABILITY.  THE LATEST RUC ANALYSIS IS SHOWING AS MUCH AS 1500
J/KG CAPE VALUES ENTERING WEST ALABAMA AS LATE AS 1 TO 2 PM THIS
AFTERNOON.  PROBLEMS...HOWEVER...RISE AS MID AND UPPER LEVEL DRY AIR
BEGINS TO FILTER IN AT THE SAME TIME.  THIS WOULD LEAD TO ONLY AN
ISOLATED THREAT...AT BEST.

FINALLY...THANKS TO THE HEAVY PRECIP...WE ARE CURRENTLY MONITORING A
WAKE LOW FEATURE MOVING ACROSS THE NORTHERN CWA.  COUNTIES ALONG AND
NORTH OF INTERSTATE 20 HAVE REPORTED MANY TREES DOWN ASSOCIATED WITH
NON THUNDERSTORM WIND GUSTS FROM 40 TO 50 MPH.  THESE WINDS COULD
LAST FOR UP TO OR EVEN LONGER THAN AN HOUR AND COULD CAUSE MINOR TO
MODERATE DAMAGE AS IT PROGRESSIVELY MOVES EASTWARD.

17/KLAWS

&&

.AVIATION...18Z TAF DISCUSSION.

GOOD NEWS AS IT LOOKS AS THOUGH THE FRONT WILL NOT BE REDEVELOPING
ANY STORMS THIS AFTERNOON.  BUT CLOUDS WILL STILL BE AROUND AS THIS
WEATHER SYSTEM REALLY WRAPS AROUND ITSELF.  MAINLY MVFR CONDITIONS
AT ALL SITES...BUT TOI IS STILL DEALING WITH THE BACK SIDE OF THE
TSRA SHIELD AND WILL BE UNTIL 19Z.  CLOUDS WILL CLEAR ACROSS ALL
SITES FOR A SHORT PERIOD OF TIME LATE THIS AFTERNOON/EARLY
EVENING...BUT NORTHERN SITES WILL CLOUD BACK OVER TO IFR WITH WRAP
AROUND CLOUDS AS THE BACK SIDE OF THE SYSTEM PULLS OUT OF ALABAMA.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH LATE TONIGHT THROUGH SATURDAY FOR SOUTHERN
HALF OF THE AREA.

&&
Hazardous weather outlook, Mar 28, 10:15 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1015 AM CDT SAT MAR 28 2009

ALZ011>015-017>050-291515-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1015 AM CDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM NOON UNTIL
6 PM AS THE COLD FRONT MOVES ACROSS CENTRAL ALABAMA THIS AFTERNOON.
THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE DAMAGING
WIND...SMALL HAIL...AND ISOLATED TORNADOES.

MINOR RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTH CENTRAL
ALABAMA.  PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL
DETAILS REGARDING YOUR AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERAL LOCATIONS HAVE RECEIVED GREATER THAN 5 TO 7 INCHES OF
RAINFALL OVER THE PAST FEW DAYS. DUE TO THE LARGE RAINFALL
TOTALS...SOME RIVERS HAVE AND WILL CONTINUE TO EXPERIENCE
FLOODING...WHICH MAY LAST THROUGH AT LEAST TUESDAY. CHECK THE LATEST
RIVER FLOOD STATEMENTS FOR UPDATES SPECIFIC TO YOUR LOCATION.

A FEW STRONG STORMS ARE POSSIBLE ON THURSDAY...AS THE WEATHER
REMAINS QUITE ACTIVE NEAR THE END OF THE WEEK. THERE ARE
UNCERTAINTIES WITH THE TIMING AND STRENGTH OF THIS SYSTEM...SO STAY
TUNED FOR FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY SATURDAY.

17/KLAWS

In the hours before

Local storm report, Mar 28, 10:34 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1034 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     NON-TSTM WND DMG GREENSBORO              32.70N 87.59W
03/28/2009                   HALE               AL   EMERGENCY MNGR

            NUMEROUS TREES REPORTED DOWN ALL ACROSS THE COUNTY.

&&

GOLDEN
Local storm report, Mar 28, 10:35 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 AM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     NON-TSTM WND DMG CUBA                    32.44N 88.37W
03/28/2009                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN ON HWY 80 BETWEEN MILE MARKERS 1 AND 2.

0125 AM     NON-TSTM WND DMG BOYD                    32.62N 88.31W
03/28/2009                   SUMTER             AL   EMERGENCY MNGR

            TREE DOWN ON CR 12 NEAR THE CITY.

0125 AM     NON-TSTM WND DMG LIVINGSTON              32.60N 88.19W
03/28/2009                   SUMTER             AL   EMERGENCY MNGR

            LARGE TREE DOWN ON HWY 28 NEAR MOORE PLACE RD.

0145 AM     NON-TSTM WND DMG GREENSBORO              32.70N 87.59W
03/28/2009                   HALE               AL   EMERGENCY MNGR

            NUMEROUS TREES REPORTED DOWN ALL ACROSS THE COUNTY.

0430 AM     NON-TSTM WND DMG 2 N VERNON              33.79N 88.11W
03/28/2009                   LAMAR              AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY 17 BETWEEN
            VERNON AND SULLIGENT. THE TREES WERE BLOCKING THE HIGHWAY
            AND A VEHICLE RAN INTO THEM. POSSIBLE INJURIES.

0440 AM     NON-TSTM WND DMG VERNON                  33.76N 88.11W
03/28/2009                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES WERE BLOWN DOWN ACROSS THE CENTRAL PART OF
            THE COUNTY. LOCATIONS NEAR SULLIGENT AND VERNON WERE MOST
            AFFECTED. WINDS WERE ESTIMATED AROUND 50 MPH.

0522 AM     NON-TSTM WND DMG 1 SE HAMILTON           34.13N 87.97W
03/28/2009                   MARION             AL   EMERGENCY MNGR

            A TREE HAS FALLEN ON SOME POWER LINES ON COUNTY ROAD 42.

0525 AM     NON-TSTM WND DMG 6 NE WINFIELD           33.99N 87.72W
03/28/2009                   MARION             AL   LAW ENFORCEMENT

            TREES DOWN ON COUNTY HWY 40.

0530 AM     NON-TSTM WND DMG FAYETTE                 33.69N 87.83W
03/28/2009                   FAYETTE            AL   LAW ENFORCEMENT

            TREES DOWN ON CR 21 NEAR WILLIAMS CIRCLE ABOUT 3 MILES
            WEST OF THE CITY...AND TREES DOWN ON HWY 18 ABOUT 5 MILES
            EAST OF THE CITY...TIME ESTIMATED.

0555 AM     NON-TSTM WND GST 5 ESE KENNEDY           33.55N 87.91W
03/28/2009  E50.00 MPH       FAYETTE            AL   AMATEUR RADIO

            WIND GUSTS ESTIMATED AT 50 MPH ALONG HIGHWAY 159 IN FAR
            SOUTHWEST FAYETTE COUNTY.

0620 AM     NON-TSTM WND DMG AUTAUGAVILLE            32.43N 86.66W
03/28/2009                   AUTAUGA            AL   EMERGENCY MNGR

            TREE FELL ON UNOCCUPIED TRUCK NEAR THE INTERSECTION OF
            HWY 14 AND CR 45. MULTIPLE TREES DOWN ACROSS THE SOUTHERN
            PART OF THE COUNTY.

0630 AM     NON-TSTM WND DMG PRATTVILLE              32.46N 86.45W
03/28/2009                   AUTAUGA            AL   EMERGENCY MNGR

            POWERLINES DOWN ON HWY 31 NEAR PINE LEVEL ELEMENTARY.
            TREE DOWN ON HOME ON CR 4...NO INJURIES REPORTED.

1000 AM     FLOOD            2 NE SMITHS STATION     32.56N 85.07W
03/28/2009                   LEE                AL   EMERGENCY MNGR

            COUNTY ROAD 318 CLOSED DUE TO WATER OVER THE ROADWAY. ONE
            FOOT OF WATER ESTIMATED.

&&

GOLDEN
Special weather statement, Mar 28, 11:49 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1149 AM CDT SAT MAR 28 2009

ALZ046-048>050-281800-
BARBOUR-BULLOCK-PIKE-RUSSELL-
1149 AM CDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR BARBOUR...BULLOCK...PIKE AND RUSSELL
COUNTIES UNTIL 100 PM CDT...

AT 1148 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LADONIA TO 25 MILES SOUTH
OF BULLOCK...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF PHENIX
CITY TO 37 MILES SOUTH OF GOSHEN...MOVING NORTHEAST AT 25 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS. THERE MAY ALSO BE SOME LOCALIZED AREAS OF FLOODING WITHIN
THESE AREAS AS WELL.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CRAWFORD.
  TYLER CROSSROADS.
  WHITE OAK.
  TWIN SPRINGS.
  RICHARDS CROSSROADS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Mar 28, 12:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1240 PM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     NON-TSTM WND DMG 1 NW VERNON             33.77N 88.13W
03/28/2009                   LAMAR              AL   EMERGENCY MNGR

            A MOBILE HOME SUSTAINED SIGNIFICANT ROOF DAMAGE. HALF OF
            THE ROOF WAS BLOWN OFF ON ABERDEEN ROAD.

&&

GGOGGINS
Local storm report, Mar 28, 1:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 PM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     HAIL             1 NW SMITHS STATION     32.55N 85.11W
03/28/2009  E0.75 INCH       LEE                AL   PUBLIC

            PENNY SIZE HAIL REPORTED AT PHILS MINI MART NORTHWEST OF
            SMITHS STATION.

&&

GGOGGINS
Local storm report, Mar 28, 1:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
110 PM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HAIL             SMITHS STATION          32.54N 85.10W
03/28/2009  E0.88 INCH       LEE                AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN SMITHS STATION.

&&

GGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 11:01 PM CDTSevere Thunderstorm WarningBMXSumter29 min
Mar 27, 11:31 PM CDTFlash Flood WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter4 hr
Mar 28, 12:22 AM CDTSevere Thunderstorm WarningBMXMarengo, Sumter29 min
Mar 28, 3:47 AM CDTRiver Flood WarningBMXBibb, Dallas, Perry7 hr
Mar 28, 4:05 AM CDTSevere Thunderstorm WarningBMXSumter25 min
Mar 28, 4:29 AM CDTSevere Thunderstorm WarningBMXSumter31 min
Mar 28, 4:40 AM CDTSevere Thunderstorm WarningBMXMarengo35 min
Mar 28, 10:12 AM CDTRiver Flood WarningBMXElmore, Montgomery4 days
Mar 28, 10:21 AM CDTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery19 hr
Mar 28, 12:49 PM CDTSevere Thunderstorm WarningBMXLee, Russell26 min
Mar 28, 1:26 PM CDTSevere Thunderstorm WarningBMXBullock, Lee, Macon, Russell34 min
Mar 28, 1:51 PM CDTSevere Thunderstorm WarningBMXLee, Russell13 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.